Format

Send to

Choose Destination
Pharmacotherapy. 1993 Sep-Oct;13(5):461-4.

A follow-up safety study of ciprofloxacin users.

Author information

1
Boston Collaborative Drug Surveillance Program, Boston University Medical Center, Lexington, MA 02173.

Abstract

We followed 37,233 outpatients for 45 days after receiving a prescription for ciprofloxacin to identify any newly diagnosed, important illnesses that might have been caused by the drug. For 29 users the role of ciprofloxacin in the etiology of the illness could not be confidently ruled out (7.79/10,000 persons; 95% CI 5.42-11.18). In only seven was a causal relation to ciprofloxacin considered likely: three skin reactions and one case each of thrombocytopenia, "headache, nausea, and shakes," hallucinations, and palpitations. No fatal illnesses occurred, and all patients recovered after discontinuing the drug. In addition, few cases of photosensitivity were associated with the agent. We conclude that important adverse reactions attributable to ciprofloxacin are uncommon.

PMID:
8247912
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center